Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 154, NWS Seattle, WA

July 17, 2021

NWS Seattle, WA issued this small craft advisory at Jul 17, 2021, 2:22 AM PDT. It took effect at Jul 17, 2021, 7:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2021, 2:22 AM PDT (09:22 UTC)
In effect from
Jul 17, 2021, 7:00 PM PDT
Expired
Jul 18, 2021, 4:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

786 
WHUS76 KSEW 170922
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
222 AM PDT Sat Jul 17 2021

PZZ131-132-171730-
/O.NEW.KSEW.SC.Y.0154.210718T0200Z-210718T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
222 AM PDT Sat Jul 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 7 PM this evening to 4 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
365 
WHUS76 KSEW 171535
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
835 AM PDT Sat Jul 17 2021

PZZ131-132-172345-
/O.CON.KSEW.SC.Y.0154.210718T0200Z-210718T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
835 AM PDT Sat Jul 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 7 PM this evening to 4 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
540 
WHUS76 KSEW 172147
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
247 PM PDT Sat Jul 17 2021

PZZ131-132-180600-
/O.CON.KSEW.SC.Y.0154.210718T0200Z-210718T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
247 PM PDT Sat Jul 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 7 PM this evening to 4 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
932 
WHUS76 KSEW 180339
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
839 PM PDT Sat Jul 17 2021

PZZ131-132-181100-
/O.CON.KSEW.SC.Y.0154.000000T0000Z-210718T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
839 PM PDT Sat Jul 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
903 
WHUS76 KSEW 180909
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
209 AM PDT Sun Jul 18 2021

PZZ131-132-181715-
/O.CON.KSEW.SC.Y.0154.000000T0000Z-210718T1100Z/
/O.NEW.KSEW.SC.Y.0155.210718T2200Z-210719T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
209 AM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PDT early this morning, and again from 3 PM 
  this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 8:16 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jul 16, 8:16 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
816 PM PDT Fri Jul 16 2021

.UPDATE...The forecast appears to be largely on track this
evening, and the only adjustment this evening was to increase the
forecast sky cover a bit over portions of the north and east Sound
for the next few hours based on current satellite trends (and
observations from the office window).

Evening water vapor loop continues to show a broad area of
troughing offshore the BC Coast and the PNW, with a closed area
of low pressure centered just west of Haida Gwaii. A subtle
shortwave trough within this flow is skirting the NW portion of
the CWA this evening and will head into southern BC overnight.
This will still keep for W/SW flow aloft given the continued
proximity and position of the closed low, however, heights will
slowly rise into Saturday morning as desert SW ridge begins to
build N/NW. Overall, can expect a few sprinkles through the
overnight period from the Sound/Eastern Strait through the Central
& North Cascades, and a slightly better chance for a few light
showers along the Coast and over the offshore waters. Precip will
end Saturday morning and after continued blanket of lower level
clouds, sun will return for the afternoon.

Previous discussion follows, with an updated aviation section
(marine forecast remains on track).

Kovacik

&&

.PREV DISCUSSION... /issued 250 PM PDT Fri Jul 16 2021/

.SYNOPSIS...An upper trough will weaken and shift a bit further
offshore this weekend for less clouds and highs warming back to
near normal. The upper trough will then shift back over the area
next week for highs slightly below normal and night and morning
clouds.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...Clouds and a few showers
will linger over the area tonight with an upper trough. The
upper trough will shift a bit west this weekend in response to a
building upper ridge over the middle part of the country. There
will be a corresponding slight decrease in low level onshore flow
which should allow for mostly sunny afternoons after morning
clouds. Highs will warm to near normal by Sunday. Monday will be
similar to Sunday with an upper trough off the coast, low level
onshore flow for some morning clouds, and a mostly sunny
afternoon with highs near normal. Schneider

.LONG TERM /TUESDAY THROUGH FRIDAY/...A broad upper trough will
be over the Pacific Northwest through the period. The weather
looks dry but low level onshore flow will bring night and morning
clouds most days with mostly sunny afternoons. Highs will be near
or slightly below normal. Schneider

&&

AVIATION...Clouds are not breaking as much as model guidance has
predicted this evening, leaving BKN-OVC skies over much of the
area. It's possible a brief period of SCT conditions is possible
from KOLM to KPWT and KSEA/KBFI later this evening, however, do
think most of the late evening and overnight period will be
characterized by OVC-BKN ceilings. MVFR ceilings are still
expected at KOLM and KCLM, with IFR to LIFR likely at KHQM. The
remaining TAF sites may end up staying lower-end VFR to
potentially higher-end MVFR into Saturday morning. Cloud cover
will scatter during the afternoon. Winds S/SW 10kts or less, with
a shift to the NW possible late in the day.

KSEA...BKN-OVC low-end VFR to high-end MVFR expected through
Saturday morning before becoming SCT in the afternoon. Winds SW
10kts or less, shifting more W/NW later in the day Saturday.

Kovacik

&&

.MARINE...High pressure over the NE Pacific will maintain onshore
flow across western WA through early next week. Highest wind and
waves will be found through the Strait of Juan de Fuca during the
afternoon and evening hours. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.